Alert archive / Alabama / River Flood Warnings in 2008
River Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 4, 2008, 8:28 PM CDT for 5 counties in Alabama. It took effect at Apr 5, 2008, 10:36 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 8:28 PM CDT (01:28 UTC)
- In effect from
- Apr 5, 2008, 10:36 PM CDT
- Expired
- Apr 5, 2008, 6:39 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 118.47 ft at Apr 5, 2008, 8:00 PM CDT.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 050128 FLWBMX BULLETIN FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM, AL 828 PM CDT FRI APR 04 2008 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. .HEAVY RAINFALL OF ONE TO TWO INCHES HAS OCCURRED SINCE EARLIER THIS MORNING OVER THE TOMBIGBEE DRAINAGE BASIN...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. ALC063-065-091-107-119-051328- /O.NEW.KBMX.FL.W.0002.080406T0336Z-080407T2015Z/ /AVLA1.1.ER.080406T0336Z.080406T1200Z.080407T0515Z.NO/ 828 PM CDT FRI APR 04 2008 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * FROM SATURDAY EVENING TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 111.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 122.0 FEET. * IMPACT...CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET $$ KSUMRALL
1 follow-up statement
000 WGUS84 KBMX 051139 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM, AL 639 AM CDT SAT APR 05 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... ALC063-065-091-107-119-051209- /O.CAN.KBMX.FL.W.0002.000000T0000Z-080407T2015Z/ /AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 639 AM CDT SAT APR 05 2008 THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * AT 3:00 AM SATURDAY THE STAGE WAS 115.4 FEET. * FLOOD STAGE IS 122.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 120.9 FEET AFTER MIDNIGHT TOMORROW . * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:50 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 4, 6:50 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 650 PM CDT FRI APR 4 2008 .UPDATE...AVIATION DISCUSSION. .SHORT TERM...TONIGHT THROUGH SUNDAY. ONGOING ATTENTION TO SEVERE WEATHER WATCHES AND WARNINGS WILL RESULT IN A VERY SHORT DISCUSSION THIS AFTERNOON. LATEST FORECAST REFLECTS THE GFS MODEL OUTPUT...WHICH HAS MORE RAIN AND THUNDERSTORMS MOVING ACROSS THE NORTHERN HALF OF THE FORECAST AREA TONIGHT...WHILE SEVERE CONVECTION MOVES ACROSS EAST AND SOUTH COUNTIES THROUGH REMAINDER OF AFTERNOON. AREA WILL BEGIN TO DRY OUT BEHIND THE FRONT BY SATURDAY AFTERNOON. .LONG TERM...MONDAY THROUGH FRIDAY. NEXT WEATHER MAKER...SHORT-WAVE TROUGH AND APPROACHING COLD FRONT...WILL BEGIN TO AFFECT CENTRAL ALABAMA ON TUESDAY. THE FRONTAL BOUNDARY STALLS OVER THE AREA...AND WITH SOUTHWESTERLY FLOW ALOFT...CHANCES OF SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE REMAINDER OF THE WEEK. && .AVIATION...00Z TAF DISCUSSION. THUNDERSTORMS WILL BE CONFINED TO THE MGM AND TOI AREAS THROUGH AT LEAST 04Z. HOWEVER...SHOWERS WILL BE POSSIBLE AT ALL TAF SITES THROUGH THE NIGHT...AS THE UPPER-LEVEL TROUGH OVER EXTREME EAST TEXAS MOVES EAST TO MISSISSIPPI BY 12Z. THERE ARE TWO MAIN SURFACE BOUNDARIES. LEADING BOUNDARY...ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...WILL REMAIN IN THE MGM AND TOI AREAS OVERNIGHT...WHILE A COLD FRONT MOVES SOUTH TO NEAR A TCL-BHM-ANB LINE AT 09Z...AND THROUGH TOI BY 18Z. IFR CIGS ARE EXPECTED NEAR THE COLD FRONT. CONDITIONS SHOULD IMPROVE SIGNIFICANTLY BY 18Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 63 45 77 47 / 100 30 10 10 10 ANNISTON 59 66 47 77 53 / 100 30 10 10 10 BIRMINGHAM 56 67 47 79 56 / 100 30 10 10 10 TUSCALOOSA 59 70 47 80 52 / 100 20 10 10 10 CALERA 59 68 48 78 53 / 100 30 10 10 10 AUBURN 60 67 50 76 58 / 80 70 10 10 10 MONTGOMERY 62 70 50 82 56 / 80 70 10 10 10 TROY 63 72 52 79 58 / 80 70 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 03
Hazardous weather outlook, Apr 4, 6:05 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 PM CDT FRI APR 4 2008 ALZ011>015-017>050-051130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 605 PM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE STORMS ARE STILL POSSIBLE ACROSS SOUTH-CENTRAL AND SOUTHEAST ALABAMA UNTIL ABOUT 9 PM. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. DUE TO THE FAIRLY SLOW MOVEMENT OF THIS SYSTEM...LOCALIZED HEAVY RAINFALL IS POSSIBLE WITH UP TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. CREEKS AND STREAMS WILL RISE AND PONDING OF WATER IS EXPECTED ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THIS EVENING. 03
In the hours before
Local storm report, Apr 4, 6:13 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL WETUMPKA 32.54N 86.20W
04/04/2008 E0.88 INCH ELMORE AL AMATEUR RADIO
NICKEL SIZED HAIL IN THE REDLAND AREA
&&Local storm report, Apr 4, 7:08 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL AUBURN 32.59N 85.48W
04/04/2008 E0.75 INCH LEE AL EMERGENCY MNGR
REPORTED IN THE CITY OF AUBURN
&&Local storm report, Apr 4, 7:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
720 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL OPELIKA 32.65N 85.38W
04/04/2008 E1.00 INCH LEE AL EMERGENCY MNGR
REPORTED AT THE EOC
&&Local storm report, Apr 4, 7:23 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 3 NE OPELIKA 32.68N 85.34W
04/04/2008 E1.75 INCH LEE AL TRAINED SPOTTER
REPORTED NEAR EXIT 66 OF INTERSTATE 85
&&Local storm report, Apr 4, 7:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM TSTM WND DMG NAUVOO 33.99N 87.49W
04/04/2008 WALKER AL EMERGENCY MNGR
A FEW TREE TOPS WERE SNAPPED OFF AND A FEW TREES WERE
UPROOTED NEAR NAUVOO.
1051 AM TSTM WND DMG ARLEY 34.08N 87.21W
04/04/2008 WINSTON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN IN ARLEY...WITH A TREE DAMAGING
A MOBILE HOME AND A TREE DAMAGING A HOUSE. SIX HOMES WITH
SHINGLE DAMAGE...ONE GRAIN SILO TOP BLOWN OFF WITH THE
TOP OF THE SMALL STORAGE BUILDING NEXT TO IT BLOWN OFF.
0103 PM HAIL 16 SE TUSCALOOSA 33.07N 87.35W
04/04/2008 E0.50 INCH TUSCALOOSA AL EMERGENCY MNGR
DIME TO MARBLE SIZE HAIL REPORTED IN HAGLER.
0150 PM TSTM WND DMG 4 SE BILLINGSLEY 32.62N 86.66W
04/04/2008 AUTAUGA AL EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN IN THE VIDA AREA AT
THE JUNCTION OF AL HWYS 19 AND 82.
0155 PM FUNNEL CLOUD 1 E HARPERSVILLE 33.34N 86.42W
04/04/2008 SHELBY AL AMATEUR RADIO
FUNNEL CLOUD REPORTED BY AMATUER RADIO OPERATOR OVER US
HIGHWAY 280.
0213 PM HAIL INVERNESS 33.40N 86.72W
04/04/2008 E1.00 INCH SHELBY AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED AT VALLEYDALE AND CALDWELL
MILL ROADS.
0214 PM HAIL OAK MOUNTAIN STATE PARK 33.34N 86.73W
04/04/2008 E1.00 INCH SHELBY AL AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ON JOHN FINLEY BLVD.
0216 PM HAIL INVERNESS 33.40N 86.72W
04/04/2008 E0.50 INCH SHELBY AL AMATEUR RADIO
DIME TO MARBLE SIZE HAIL AT JUNCTION VALLEYDALE ROAD AND
U S HWY 280.
0233 PM HAIL ALABASTER 33.23N 86.82W
04/04/2008 E0.88 INCH SHELBY AL NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED ON 254 PARKWAY PLACE WAY.
0233 PM HAIL 9 W SYLACAUGA 33.18N 86.42W
04/04/2008 E0.88 INCH TALLADEGA AL AMATEUR RADIO
NICKLE SIZE HAIL REPORTED IN FAYETTEVILLE.
0233 PM HAIL ALABASTER 33.23N 86.82W
04/04/2008 E0.50 INCH SHELBY AL AMATEUR RADIO
DIME SIZE HAIL AT PUBLIX SUPERMARKET IN ALABASTER.
0233 PM HAIL ALABASTER 33.23N 86.82W
04/04/2008 E0.88 INCH SHELBY AL NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED AT 254 PARKPLACE WAY.
0240 PM TSTM WND DMG LIVINGSTON 32.60N 88.19W
04/04/2008 SUMTER AL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN THE LIVINGSTON
AREA...AND IN SEVERAL OTHER LOCATIONS AROUND THE COUNTY.
DAMAGE TO THE DAYS INN IN LIVINGSTON. ON COUNTY ROAD 13
...TWO VEHICLES DAMAGED. FUNNEL CLOUD REPORTED IN THE
GREENE VALLEY AREA. AMTRACK TRAIN UNABLE TO PROCEED AS
SEVERAL TREES ON RAILROAD TRACK NEAR CR 13 IN LIVINGSTON.
0240 PM HAIL 5 NNW CALERA 33.17N 86.79W
04/04/2008 M1.00 INCH SHELBY AL OFFICIAL NWS OBS
QUARTER SIZE HAIL OBSERVED AT THE NATIONAL WEATHER
SERVICE FORECAST OFFICE...KBMX.
0255 PM TSTM WND DMG EUTAW 32.84N 87.89W
04/04/2008 GREENE AL EMERGENCY MNGR
NUMEROUS TREE DOWN ACROSS THE ENTIRE COUNTY.
0255 PM TSTM WND DMG EUTAW 32.84N 87.89W
04/04/2008 GREENE AL EMERGENCY MNGR
EMA REPORTS NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.
0300 PM TSTM WND DMG 10 SE MAPLESVILLE 32.68N 86.76W
04/04/2008 CHILTON AL AMATEUR RADIO
ROOF BLOWN OFF HOUSE ON U S HWY 82 NEAR THE AUTAUGA
COUNTY BORDER. WINDS ESTIMATED 70 MPH.
0305 PM HAIL PELL CITY 33.56N 86.27W
04/04/2008 E0.88 INCH ST. CLAIR AL TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN THE PELL CITY AREA.
0324 PM FUNNEL CLOUD ANNISTON 33.66N 85.81W
04/04/2008 CALHOUN AL PUBLIC
E911 REPORTED PUBLIC REPORT THAT 2 FUNNEL CLOUDS TOUCHING
DOWN NEAR DADS BARBAQUE ON MCCLELLAN BLVD.
0324 PM TSTM WND DMG GREENSBORO 32.70N 87.59W
04/04/2008 HALE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ACROSS COUNTY.
0332 PM FUNNEL CLOUD 12 N ANNISTON 33.84N 85.81W
04/04/2008 CALHOUN AL LAW ENFORCEMENT
FUNNEL CLOUD REPORTED COMING OVER STATE TROOPERS POST IN
JACKSONVILLE.
0350 PM HAIL JACKSONVILLE 33.81N 85.76W
04/04/2008 E0.50 INCH CALHOUN AL EMERGENCY MNGR
MARBLE HAIL REPORTED ON FRANCIS STREET EAST.
0408 PM FUNNEL CLOUD PELHAM 33.30N 86.79W
04/04/2008 SHELBY AL PUBLIC
3 FUNNEL CLOUDS REPORTED ON US 31/HIGHWAY 119.
0416 PM TSTM WND DMG 5 S COLUMBIANA 33.10N 86.60W
04/04/2008 SHELBY AL AMATEUR RADIO
TREE DAMAGE IN THE HWY 145 AREA NEAR SHELBY
COMMUNITY...PUBLIC REPORTS ROTATION IN AREA OF DAMAGE.
0426 PM TSTM WND DMG 5 W PELL CITY 33.56N 86.36W
04/04/2008 ST. CLAIR AL EMERGENCY MNGR
2 TREES DOWN ON CAMP WINNATASKA ROAD IN COOK SPRINGS
AREA.
0443 PM TSTM WND DMG 9 W SYLACAUGA 33.18N 86.42W
04/04/2008 TALLADEGA AL LAW ENFORCEMENT
POWERLINE DOWN BLOCKING ROADWAY AT TINNEY LANE IN
FAYETTEVILLE.
0450 PM HAIL WADLEY 33.12N 85.57W
04/04/2008 E0.75 INCH RANDOLPH AL EMERGENCY MNGR
REPORTED IN THE CITY OF WADLEY
0450 PM HAIL 5 NW MILLTOWN 33.11N 85.55W
04/04/2008 E1.00 INCH CHAMBERS AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED IN THE ABANDA COMMUNITY.
0505 PM HAIL ROANOKE 33.15N 85.37W
04/04/2008 E0.75 INCH RANDOLPH AL EMERGENCY MNGR
REPORTED IN ROAKNOKE
0610 PM HAIL WETUMPKA 32.54N 86.20W
04/04/2008 E0.88 INCH ELMORE AL AMATEUR RADIO
NICKEL SIZED HAIL IN THE REDLAND AREA
0700 PM HAIL AUBURN 32.59N 85.48W
04/04/2008 E0.75 INCH LEE AL EMERGENCY MNGR
REPORTED IN THE CITY OF AUBURN
0715 PM HAIL OPELIKA 32.65N 85.38W
04/04/2008 E1.00 INCH LEE AL EMERGENCY MNGR
REPORTED AT THE EOC
0720 PM HAIL 3 NE OPELIKA 32.68N 85.34W
04/04/2008 E1.75 INCH LEE AL TRAINED SPOTTER
REPORTED NEAR EXIT 66 OF INTERSTATE 85
&&
JWRIGHTLocal storm report, Apr 4, 7:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 PM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO VALLEY 32.81N 85.17W
04/04/2008 CHAMBERS AL LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND BY VALLEY PD NEAR EXIT 70
OF INTERSTATE 85
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:09 PM CDT | Tornado Warning | BMX | Chambers, Lee | 36 min |
| Apr 4, 7:31 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 12 min |
Nearby
River Flood Warnings in Alabama, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.